Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

June 5, 2016Ware County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jun 5, 2016, 1:21 PM EDT for Ware County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 1:21 PM EDT (17:21 UTC)
Expired
Jun 5, 2016, 1:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Ware County, GA

The radar

The Moody AFB radar (KVAX), 54 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS82 KJAX 051721
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN JUN 5 2016
 
GAZ150-163-051745-
CLINCH GA-WARE GA-
121 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH AND
NORTHWESTERN WARE COUNTIES UNTIL 145 PM EDT...

AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANOR...OR OVER ARGYLE...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ARGYLE...PEBBLE HILL...MANOR AND MILLWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3118 8270 3119 8267 3123 8270 3128 8269
      3129 8266 3127 8263 3133 8263 3130 8239
      3129 8239 3129 8237 3127 8237 3099 8257
      3103 8273
TIME...MOT...LOC 1721Z 208DEG 14KT 3110 8262 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 10:33 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 5, 10:33 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1033 AM EDT SUN JUN 5 2016

.UPDATE...No significant changes to ongoing forecast with numerous
showers and tstorms expected to blossom across the area under
stronger SW steering flow of 10-15 kts over NE Fl and 15-20 kts
over SE Ga. High moisture content and instability will favor a few
strong storms over NE Florida...with a higher potential for strong
to severe storms expected over SE Ga this afternoon and evening
due to stronger dynamical forcing. Main convective concerns will
be strong wet downbursts due to precip loading and locally heavy
rainfall. High temps will near 90 deg across out western counties
were convective cloud cover will first impact...to the lower 90s
toward the east coast...with upper 80s along the immediate coast
toward I-95 corridor.

&&

.AVIATION...Prevailing VFR conditions this morning. Ceiling and
visibility restrictions likely this afternoon as numerous showers
and storms develop along the sea breezes. Storms will move
offshore of the Atlantic coast this evening as activity gradually
dissipates...but a low chance of isolated shower/tstorm overnight
cannot be ruled out.

&&

.MARINE...S winds 10 kts this morning will becoming SE and
increase to near 15 kts this afternoon along the coast with the
sea breeze. Combined seas 2-4 ft. Southerly winds increase to
exercise caution tonight and Monday over the offshore waters with
advisory conditions Monday night and Tuesday due to passing
tropical system over the waters. Gusts to gale force likely at
times in waves of convection Monday night and early Tuesday.

Rip Currents: Low risk today. Low to potentially moderate risk for
Fl coast Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  73  84  72 /  70  60 100  90
SSI  88  76  83  76 /  60  60 100  90
JAX  91  76  85  75 /  60  60 100  90
SGJ  89  76  84  77 /  60  60 100  90
GNV  92  75  85  75 /  60  50 100  90
OCF  92  75  84  75 /  60  50 100  90

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Nelson/Guillet
Hazardous weather outlook, Jun 5, 3:21 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EDT SUN JUN 5 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-061000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
321 AM EDT SUN JUN 5 2016

...MARGINAL RISK OF SEVERE STORMS TODAY AND MONDAY...

...WIDESPREAD HEAVY RAINFALL POSSIBLE MONDAY THROUGH EARLY TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. STORM
MOTION WILL BE TOWARDS THE NORTHEAST AT 20 TO 30 MPH. MARGINAL
RISK OF SEVERE STORMS FROM THE I-10 CORRIDOR NORTHWARD ACROSS
SOUTHEAST GEORGIA. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF
60 MPH OR GREATER. HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS BUT THE FASTER MOTION WILL LIMIT FLOODING
POTENTIAL TO LOCALIZED AREAS.

ELEVATED WATER LEVELS WILL CONTINUE ALONG THE ATLANTIC OCEAN
COASTAL AREAS DURING THE PEAK HIGH TIDE TIMES BUT ARE EXPECTED TO
REMAIN BELOW MINOR COASTAL FLOOD CRITERIA AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE NATIONAL HURRICANE CENTER IS MONITORING POTENTIAL TROPICAL
LOW PRESSURE DEVELOPMENT OVER THE GULF OF MEXICO THAT MAY TRACK
ACROSS THE FLORIDA PENINSULA MONDAY AND TUESDAY AND BRING
WIDESPREAD HEAVY RAINFALL ACROSS NORTHEAST FLORIDA WITH SEVERAL
INCHES OF RAINFALL POSSIBLE...BUT MUCH UNCERTAINTY STILL REMAINS
WITH THE EVOLUTION OF THIS SYSTEM AND ANY RESULTANT WIND AND
RAINFALL IMPACTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE AS THE
SYSTEM TRACKS THROUGH THE REGION.

DRIER AIRMASS WILL BUILD INTO THE REGION WEDNESDAY THROUGH
SATURDAY WITH MAINLY ISOLATED THUNDERSTORMS EXPECTED DURING THE
AFTERNOON AND EVENING HOURS ACROSS NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 5, 1:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EDT SUN JUN 5 2016

FLZ020-021-051745-
HAMILTON FL-SUWANNEE FL-
113 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE AND EASTERN
HAMILTON COUNTIES UNTIL 145 PM EDT...

AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WELLBORN...OR NEAR LIVE OAK...MOVING NORTH AT 15 MPH.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
WHITE SPRINGS...WELLBORN...BELMONT AND HOUSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3059 8289 3055 8272 3053 8271 3053 8273
      3049 8270 3048 8270 3047 8268 3046 8268
      3045 8266 3045 8267 3041 8265 3032 8272
      3033 8272 3032 8274 3033 8276 3032 8280
      3019 8279 3013 8283 3028 8296
TIME...MOT...LOC 1713Z 202DEG 14KT 3029 8287

NELSON
Special weather statement, Jun 5, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT SUN JUN 5 2016

GAZ150-163-051745-
CLINCH GA-WARE GA-
121 PM EDT SUN JUN 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH AND
NORTHWESTERN WARE COUNTIES UNTIL 145 PM EDT...

AT 121 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MANOR...OR OVER ARGYLE...MOVING NORTHEAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ARGYLE...PEBBLE HILL...MANOR AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3118 8270 3119 8267 3123 8270 3128 8269
      3129 8266 3127 8263 3133 8263 3130 8239
      3129 8239 3129 8237 3127 8237 3099 8257
      3103 8273
TIME...MOT...LOC 1721Z 208DEG 14KT 3110 8262

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:13 PM EDTSpecial Weather StatementJAXHamilton32 min
Jun 5, 3:14 PM EDTSpecial Weather StatementJAXNassau46 min
Jun 5, 3:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Jun 5, 3:39 PM EDTTornado WarningJAXNassau13 min
Jun 5, 3:46 PM EDTSpecial Marine WarningJAX89 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningJAXNassau13 min
Jun 5, 4:14 PM EDTTropical Storm WatchJAXDuval, Flagler, Nassau8 hr
Jun 5, 4:21 PM EDTSpecial Weather StatementJAXMarion39 min
Jun 5, 4:27 PM EDTSpecial Weather StatementJAXNassau48 min
Jun 5, 4:32 PM EDTSevere Thunderstorm WarningJAXMarion28 min
Jun 5, 4:45 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist45 min
Jun 5, 4:53 PM EDTSpecial Weather StatementJAXNassau52 min
Jun 5, 5:35 PM EDTSpecial Weather StatementJAXGilchrist40 min
Jun 5, 5:37 PM EDTSpecial Weather StatementJAXBradford38 min
Jun 5, 5:41 PM EDTSpecial Weather StatementJAXDuval49 min
Jun 5, 6:20 PM EDTSpecial Weather StatementJAXPutnam40 min
Jun 5, 6:33 PM EDTSevere Thunderstorm WarningJAXClay, Flagler, Putnam, Saint Johns42 min
Jun 5, 7:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 4, 8:16 PM EDTSpecial Weather StatementJAXJeff Davis44 min
Jun 5, 1:47 PM EDTSevere Thunderstorm WarningJAXWare24 min
Jun 5, 2:20 PM EDTSpecial Weather StatementJAXPierce40 min
Jun 5, 2:24 PM EDTSpecial Weather StatementJAXCharlton51 min
Jun 5, 2:50 PM EDTSpecial Weather StatementJAXCharlton, Ware40 min
Jun 5, 3:12 PM EDTSpecial Weather StatementJAXWayne33 min
Jun 5, 3:16 PM EDTSpecial Weather StatementJAXGlynn29 min
Jun 5, 3:57 PM EDTSpecial Weather StatementJAXGlynn33 min
Jun 5, 4:14 PM EDTSpecial Weather StatementJAXGlynn46 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.